Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 10, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Nov 23, 2014, 12:51 PM CST for 32 counties in Tennessee. It took effect at Nov 23, 2014, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 12:51 PM CST (18:51 UTC)
- In effect from
- Nov 23, 2014, 6:00 PM CST
- Expired
- Nov 24, 2014, 3:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Nashville, TN
All 32 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS74 KOHX 231851 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1251 PM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT TONIGHT THROUGH MONDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF MIDDLE TENNESSEE TONIGHT INTO TOMORROW. A TIGHT PRESSURE GRADIENT AROUND THE LOW WILL CREATE GUSTY SOUTH WINDS ACROSS MIDDLE TENNESSEE TONIGHT...AND EVEN STRONGER SOUTHWEST WINDS ON MONDAY. TNZ005>011-023>033-056>064-075-077-093>095-241400- /O.NEW.KOHX.WI.Y.0010.141124T0000Z-141125T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO... LAWRENCEBURG...PULASKI 1251 PM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. * TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON. * WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH ON SUNDAY EVENING INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON MONDAY. * IMPACTS...A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. DRIVING WILL BE DIFFICULT AT TIMES ESPECIALLY FOR TRACTOR TRAILERS AND LARGE TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOWN DOWN A FEW TREES OR POWER LINES...AS WELL AS MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HERRON/SHAMBURGER
2 follow-up statements
046 WWUS74 KOHX 240939 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF MIDDLE TENNESSEE TODAY. A TIGHT PRESSURE GRADIENT AROUND THE LOW WILL CREATE GUSTY SOUTHWEST WINDS THROUGH THIS AFTERNOON. TNZ005>011-023>033-056>064-075-077-093>095-250000- /O.CON.KOHX.WI.Y.0010.000000T0000Z-141125T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO... LAWRENCEBURG...PULASKI 339 AM CST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THE STRONGEST WINDS WILL BE THIS MORNING BUT GUSTY WINDS WILL BE MAINTAINED THROUGH THIS AFTERNOON. * WINDS...20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. DRIVING WILL BE DIFFICULT AT TIMES ESPECIALLY FOR TRACTOR TRAILERS AND LARGE TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOWN DOWN A FEW TREES OR POWER LINES...AS WELL AS MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
957 WWUS74 KOHX 241950 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM PASSING NORTHWEST OF MIDDLE TENNESSEE TODAY IS CREATING A TIGHT PRESSURE GRADIENT ACROSS THE MID STATE...WITH GUSTY SOUTHWEST WINDS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. TNZ005>011-023>033-056>064-075-077-093>095-242100- /O.EXT.KOHX.WI.Y.0010.000000T0000Z-141124T2100Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO... LAWRENCEBURG...PULASKI 150 PM CST MON NOV 24 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON BUT DIMINISH BY THIS EVENING. * WINDS...15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. DRIVING WILL BE DIFFICULT AT TIMES ESPECIALLY FOR TRACTOR TRAILERS AND LARGE TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BLOWN DOWN A FEW TREES OR POWER LINES...AS WELL AS MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 55
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 23, 12:46 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 23, 12:46 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CST SUN NOV 23 2014 .UPDATE...A WIND ADVISORY WILL BE ISSUED SOON. AS MENTIONED IN PREVIOUS UPDATES...MESO LOW WILL BE COMING UP THIS EVENING WITH SOME ENHANCED GUSTS...PROBABLY 35-40 MPH. WINDS MAY DROP OFF A BIT AROUND MIDNIGHT...THEN WINDS WILL PICK UP AGAIN BEFORE DAYBREAK AS THE MAIN LOW BRINGS A TIGHT PRESSURE GRADIENT. THE STRONGEST GUSTS WILL OCCUR MONDAY MORNING FROM AROUND 5 AM TO NOON WITH GUSTS AROUND 45 MPH. GUSTS OF 35-40 MPH WILL LINGER INTO MONDAY AFTERNOON...THEN WINDS WILL DROP OFF CONSIDERABLY WITH SUNSET MONDAY EVENING. THESE WIND GUSTS COULD CAUSE SOME IMPACTS...INCLUDING DOWNED LIMBS AND SCATTERED POWER OUTAGES. ALSO...LOOSE OUTDOOR OBJECTS LIKE PATIO FURNITURE AND TRASH CANS SHOULD BE SECURED. 13 && .PREV DISCUSSION... /ISSUED 1144 AM CST SUN NOV 23 2014/ UPDATE... 18Z TAF DISCUSSION. AVIATION... -SHRA AND MVFR VIS/CIGS HAVE OVERSPREAD AIRPORTS LATE THIS MORNING...WITH CIGS EXPECTED TO DETERIORATE TO IFR LATER THIS AFTERNOON AS -SHRA CONTINUE. NOT ENOUGH CONFIDENCE IN ANY LIGHTNING TO MENTION VCTS AT AIRPORTS THIS AFTERNOON/EVENING. VFR VIS/MVFR CIGS RETURN BY 24/03Z AS -SHRA COME TO AN END. GUSTY SE WINDS UP TO 30 KTS WILL DIMINISH SOME LATER THIS EVENING...BUT INCREASE AGAIN BY 09Z WITH VERY WINDY CONDITIONS AND FREQUENT GUSTS TO 35 KTS ON MONDAY AS MAIN SURFACE LOW PASSES TO THE NORTH. SHAMBURGER PREV DISCUSSION... /ISSUED 1011 AM CST SUN NOV 23 2014/ UPDATE... LATEST RADAR IMAGERY SHOWS SHOWERS BLOSSOMING ACROSS THE MID STATE DUE TO INCREASE WAA AHEAD OF A 999MB MESOLOW OVER LOUISIANA AND A DEEPENING 995MB SYNOPTIC SURFACE LOW IN OKLAHOMA. LLJ WILL CONTINUE TO INCREASE TO 50-60 KT THROUGH THE DAY CREATING STRONG LIFT ATOP THE SHALLOW SURFACE STABLE LAYER...SO EXPECT NEAR- CONTINUAL DEVELOPMENT OF SHOWERS ACROSS THE CWA WITH POPS AT 100 PERCENT. RAIN TOTALS IN THE ONE HALF INCH TO ONE INCH RANGE FOR THIS EVENT STILL APPEAR REASONABLE. AS 500MB TEMPERATURE COOL TO -15C THIS AFTERNOON/EVENING...WILL LIKELY ALSO START TO SEE SOME ISOLATED THUNDERSTORMS MIX IN AS WELL. STABLE THERMODYNAMIC PROFILES SHOWN ON FORECAST SOUNDINGS SHOULD KEEP STORMS ON THE WEAK SIDE WITH MINIMAL LIGHTNING...BUT CANNOT COMPLETELY RULE OUT A STRONG STORM OR TWO DUE TO THE INTENSE DEEP LAYER SHEAR. WILL ALSO HAVE TO WATCH MESOLOW NOW OVER LOUISIANA AS IT TRACKS INTO WESTERN TN...AS GFS/NAM SUGGEST A PERIOD OF STRONG SOUTHEAST SURFACE WINDS WITH GUSTS NEAR/OVER 40 MPH COULD OCCUR LATER THIS AFTERNOON AND EVENING DUE TO THE TIGHTENING PRESSURE GRADIENT ON ITS EASTERN FLANK...WHICH WOULD NECESSITATE A WIND ADVISORY. TEMPERATURES WILL SLOWLY WARM THROUGH THE DAY DUE TO THE WAA REGIME...WITH HIGH TEMPERATURES LIKELY NOT OCCURRING UNTIL CLOSER TO MIDNIGHT TONIGHT. FORECAST IS GENERALLY ON TRACK WITH ONLY MINIMAL CHANGES ATTM. SHAMBURGER PREV DISCUSSION... /ISSUED 335 AM CST SUN NOV 23 2014/ DISCUSSION... AS ADVERTISED...AN INTENSE UPPER LEVEL SHORTWAVE HAS DEVELOPED OVER THE SOUTHERN U.S. TONIGHT. ONGOING SHOWERS AND THUNDERSTORMS NEAR THE GULF COAST HAVE RESULTED...AND MOST OF THAT ACTIVITY IS WHAT WILL MOVE INTO THE SOUTHEAST U.S. OVER THE NEXT 18-24 HOURS. THE QUESTION IS HOW INTENSE WILL THE ACTIVITY BE ACROSS MIDDLE TN. THERE ARE NOW INDICATIONS THAT THE MAIN UPPER LEVEL IMPULSE WILL TRACK FURTHER TO THE SE THAN ORIGINALLY THOUGHT. WITH THAT ENERGY NOT PHASING UP WELL WITH THE SURFACE LOW...THE OVERALL PUNCH OF THIS SYSTEM MAY VERY WELL REMAIN SOUTH OF THE MID-STATE. THAT SAID...DEW POINTS ARE STILL EXPECTED TO CLIMB THROUGHOUT THE MORNING HOURS AND BY THIS AFTERNOON...SHOULD BE INTO THE MIDDLE TO UPPER 50S. THAT'S A FAR CRY FROM THE DRY LOWER LEVELS CURRENTLY BEING EXPERIENCED ACROSS THE STATE BUT WITH THIS MODEST INCREASE IN LOW-LEVEL MOISTURE AND STRONG DEEP LAYER SHEAR THAT WILL DEVELOP LATER THIS MORNING... WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL NO DOUBT MOVE THROUGH THE MID-STATE TODAY. IN REGARDS TO THE POTENTIAL FOR SEVERE WEATHER THREAT HERE AT HOME...I WOULD LIKE TO SEE MORE INSTABILITY. ON TOP OF THAT...FORECAST SOUNDINGS ARE SHOWING A VERY SATURATED ATMOSPHERE. ALL OF THESE THINGS MAKE ME LEAN TOWARDS NO SEVERE WEATHER. BUT...WITH A 65 KT LLJ EXPECTED TO DEVELOP BY 18Z TODAY...ANY CONVECTION THAT IS REALIZED WILL CARRY THE POTENTIAL FOR THOSE WINDS TO REACH THE GROUND. FOR THIS REASON...I AM GOING TO HOLD ONTO A SMALL CHANCE FOR ISOLATED DAMAGING WIND GUSTS THIS AFTERNOON IN THE HAZARDOUS WEATHER OUTLOOK. RAIN TOTALS SHOULD BE FAIRLY MODERATE...WITH A MAX OF 1 TO 1.25 INCHES EXPECTED. WHAT MAY END UP BEING THE HEADLINE FOR THIS WEATHER EVENT IS THE PRESSURE GRADIENT WINDS. AS THE RAINS MOVE OUT OF THE AREA THIS EVENING...SUSTAINED WINDS OF 20-25 MPH ARE EXPECTED TO DEVELOP... ALONG WITH THE LIKELIHOOD FOR GUSTS IN EXCESS OF 35 MPH. THIS PUTS US ON THE VERGE OF A WIND ADVISORY LATE SUNDAY NIGHT INTO THE MORNING HOURS ON MONDAY. HAVE DECIDED TO COVER THIS WITH AN SPS ATTM...BUT AN ADVISORY WILL LIKELY BE NEEDED. WHILE MOST OF THE TREES ACROSS THE AREA HAVE HAD THEIR FOLIAGE THINNED OUT DUE TO THE AUTUMN FALL...A SATURATED GROUND AND GUSTS IN EXCESS OF 40 MPH WILL LIKELY CAUSE PLENTY OF SMALL BRANCHES TO BREAK...BUT KEEP IN MIND THAT WEAK TREES COULD ALSO SUCCUMB TO THE STRONG WINDS. LIGHT WEIGHT...UNSECURED ITEMS...SUCH AS TRASH CANS COULD ALSO BLOW OVER...SO TAKE THE NECESSARY PRECAUTIONS TO SECURE THESE ITEMS BEFORE THIS EVENING. SOME LIGHT RAIN MAY BE SEEN THROUGH MONDAY AFTERNOON BUT BEYOND THAT...IT COULD BE NEXT WEEKEND BEFORE WE SEE ANYMORE PRECIPITATION. WHILE IT WON'T BE TOO COLD THE REST OF THE WEEK...BUT TEMPERATURES WILL FALL BACK BELOW NORMAL BY TUESDAY AND REMAIN THERE THROUGH THE REMAINDER OF THE WEEK. UNGER AVIATION...06Z TAF DISCUSSION. UPPER LEVEL LOW OVER TX IS FUELING A MOISTURE FEED FROM THE GULF OF MEXICO NORTHWARD. THIS UPPER LOW WILL ALSO DEVELOP A SFC LOW OVERNIGHT ACROSS THE PLAINS. THIS SFC LOW WILL PUSH TOWARDS THE GREAT LAKES BY THE END OF THIS TAF PERIOD...AND WILL SPREAD WARM- ADVECTION SHOWERS AND PERSISTENT RAIN ACROSS MIDDLE TN ON SUNDAY. SHORT-RANGE MODELS SEEM TO INDICATE MVFR CIGS AND SCATTERED RAIN SHOWERS THROUGH EARLY AFTERNOON SUNDAY. THEN A MORE PERSISTENT RAIN WILL SET UP...WITH A FEW TSRA BEING POSSIBLE AS WELL. CONDITIONS AT THAT POINT WOULD MOST LIKELY DROP TO IFR AT ALL TERMINALS...PERHAPS SOONER AT CSV. AND A FEW INSTANCES OF LIFR CONDITIONS WILL BE POSSIBLE MAINLY AFTER 20-21Z. AS THE LOW MOVES TOWARDS US AND ONTO THE NORTH...SE WINDS WILL BECOME GUSTY AND VEER AROUND TO THE SSW BY THE END OF THIS TAF PERIOD. WE COULD START TO DRY OUT AFTER 00Z AS THE SYSTEM PULLS NORTHWARD QUICKLY...BUT HELD ONTO IFR CIGS FOR SUNDAY NIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST MONDAY FOR TNZ005>011-023>033-056>064-075-077-093>095. &&
Hazardous weather outlook, Nov 23, 5:10 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CST SUN NOV 23 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-241115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 510 AM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. WHILE THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN INTENSE SYSTEM SPINS UP TO OUR SOUTHWEST. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT THIS AFTERNOON ACROSS ALL OF MIDDLE TENNESSEE. OUTSIDE OF THE THUNDERSTORM DEVELOPMENT...PRESSURE GRADIENT WINDS WILL BECOME STRONG THIS MORNING. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG PRESSURE GRADIENT WINDS WILL CONTINUE THROUGH MORNING AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Nov 23, 9:03 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 903 AM CST SUN NOV 23 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-232345- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 903 AM CST SUN NOV 23 2014 ...GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE TODAY THROUGH MONDAY... A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE GREAT LAKES REGION THROUGH MONDAY...BRINGING GUSTY WINDS TO THE MID STATE. WINDS WILL INCREASE TODAY...AND BY THIS EVENING...SUSTAINED WINDS ARE EXPECTED REACH 20 MPH AT TIMES...WITH GUSTS OVER 30 MPH. THE WINDY CONDITIONS WILL CONTINUE TONIGHT THROUGH MONDAY AS WELL. THESE WINDS WILL BE HOWLING OUT OF THE SOUTH AND SOUTHWEST. THOSE DRIVING HIGH PROFILE VEHICLES WILL HAVE TO COMPENSATE FOR THE BUFFETING WINDS...ESPECIALLY THOSE TRAVELING ALONG HIGHWAYS THAT RUN EAST TO WEST. THESE GUSTY WINDS WILL ALSO BE CAPABLE OF BREAKING LIMBS FROM TREES...AND A FEW POWER OUTAGES MAY OCCUR. UNSECURED OBJECTS LIKE TRASH CANS MAY BE BLOWN AROUND BY THE WIND. WINDS WILL DIMINISH MONDAY NIGHT AND TUESDAY...AS THE LOW PRESSURE SYSTEM MOVES RAPIDLY INTO EASTERN CANADA. 13
Nearby
Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.